MAUDE Adverse Event Report: COVIDIEN LIFSHLD 250-E 18X1 RBLT; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN LIFSHLD 250-E 18X1 RBLT; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881202017
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported through medwatch that the rn complained that the needles were leaving tiny pieces of rubber in the syringe.The rn stated that she was double checking her medication when she noticed a tiny piece of rubber in the medication.The rn also noticed that the needles were flat, not beveled, causing a punch out of the rubber seal each time they were used.The punch out logged into the needle and gets sucked into the syringe with the medication.The rn immediately went to all floors and advised the supervisor to remove these needles from their stock.The staff were advised to search for any place where blunt needles are used to make sure that none are missed.The stock room was advised to not restock this product.The next shift was advised of the issue and all staff were told not to restock this item if any more were found.There was no harm to any patient.
 
Additional Manufacturer Narrative
The device history record (dhr) review could not be reviewed as no lot information provided.There were no samples returned for investigation.As no information of the reported condition could be identified within the production documentation the root cause could not be identified.As part of continuous improvements, a formal investigation has been opened to determine the root cause and implement the appropriate corrective actions to prevent the recurrence of the reported issue.This complaint will be used for qa tracking and trending purposes.

Brand Name
LIFSHLD 250-E 18X1 RBLT
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11685359
Report Number1017768-2021-00923
Device Sequence Number2935439
Product Code FMI
UDI-Device Identifier10884521082892
UDI-Public10884521082892
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881202017
Device Catalogue Number8881202017
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date08/19/2021
Patient Sequence Number1